|hiv/aids & fatigue
Oct 16, 2000
lately i sleep 8 hrs a night but feel as if i have only slept 2 or 3. what is the average amount of sleep someone with hiv should get?
Response from Dr. Frascino
Unfortunately there is no magic number -- or even an average number -- of hours someone with HIV needs to get. It sounds as though you are more tired than usual. Fatigue is the most common complaint of all of us who are HIV positive. Finding the exact cause or causes of the fatigue is important. Sometimes it's as simple as not getting adequate rest but often there are other causes. Anemia, for example, is an extremely common cause. Depression/anxiety, hormonal imbalances, and medication side effects are other common potential causes. Check with your physician. A simple blood test can diagnose many of these conditions. If you are low in testosterone, for example, this can be replaced by using a topical gel. If your HIV infection is causing a decrease in your red blood cells (anemia) you can be treated with PROCRIT, which will stimulate you system to make addition new red blood cells. If you are depressed or anxious counseling or medications can have a dramatic effect. So continue getting your 8 hours that's good for your general health as is a regular exercise program and balanced diet but also check for the other potential causes for your fatigue. Good luck. I hope you'll get your "get up and go" back very soon.
fatigue with no anemia in women
Follow up to Bruising
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.